Alert archive / Indiana / River Flood Warnings in 2007

River Flood Warning 87, NWS Northern Indiana

August 21, 2007Berrien County, Michigan; Elkhart County, Saint Joseph County, Indiana

NWS Northern Indiana issued this river flood warning at Aug 21, 2007, 12:15 PM EDT for Berrien County, Michigan; Elkhart County, Saint Joseph County, Indiana. It took effect at Aug 21, 2007, 4:00 PM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2007, 12:15 PM EDT (16:15 UTC)
In effect from
Aug 21, 2007, 4:00 PM EDT
Expired
Aug 22, 2007, 11:09 AM EDT
In force
19 hr
Issued by
NWS Northern Indiana
Flood severity
Minor

Counties Elkhart County, IN, Saint Joseph County, IN, Berrien County, MI

The radar

The Northern Indiana radar (KIWX), 57 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Joseph River (MI/IN) at South Bend (SBNI3).

Action stage
4.5 ft
Minor stage
5.5 ft
Moderate stage
8 ft
Major stage
9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04101225, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KIWX 211615
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1215 PM EDT TUE AUG 21 2007

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  SAINT JOSEPH RIVER MICHIGAN AT SOUTH BEND AFFECTING ELKHART...ST. 
  JOSEPH AND BERRIEN COUNTIES

.RECENT HEAVY RAINS OF 4 TO 8 INCHES WILL LIKELY CREATE SOME MINOR
RIVER FLOODING LATE TODAY INTO THE FIRST PART OF WEDNESDAY.

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.


ALL TIMES ARE IN EASTERN DAYLIGHT TIME. THIS STATEMENT WILL BE 
UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY.

INC039-141-MIC021-221615-
/O.NEW.KIWX.FL.W.0087.070821T2000Z-070824T1800Z/
/SBNI3.1.ER.070821T2000Z.070822T1200Z.070823T1800Z.NO/
1215 PM EDT TUE AUG 21 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAINT JOSEPH RIVER MICHIGAN AT SOUTH BEND.
* FROM THIS AFTERNOON TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT TUESDAY MORNING THE STAGE WAS 5.3 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 5.5 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE AROUND TUESDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 5.8 FEET BY 08 AM WEDNESDAY AUGUST 22. THE
  RIVER WILL FALL BELOW FLOOD STAGE AROUND 02 PM THURSDAY AUGUST 23.
* AT 5.5 FEET...RIVER REACHES FLOOD STAGE...WITH THE LOWEST 
  RESIDENTIAL AREAS BEGINNING TO FLOOD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 5.4 FEET WHICH OCCURRED 
  ON JAN 16 2007.

$$
2 follow-up statements
000 
WGUS83 KIWX 220310
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1110 PM EDT TUE AUG 21 2007

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST.
  JOSEPH COUNTIES 
  AUGLAIZE RIVER NEAR DEFIANCE POWER PLANT AFFECTING DEFIANCE COUNTY 
  MAUMEE RIVER AT FORT WAYNE AFFECTING ALLEN AND PAULDING COUNTIES 
  MAUMEE RIVER NEAR DEFIANCE AFFECTING DEFIANCE AND HENRY COUNTIES 
  MAUMEE RIVER AT NAPOLEON AFFECTING HENRY COUNTY 
  SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB AND
  DEFIANCE COUNTIES 
  SAINT JOSEPH RIVER OHIO NEAR ST. JOE RIVER FORT WAYNE AFFECTING 
  ALLEN COUNTY 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... 

  TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS
  COUNTIES 
  SAINT JOSEPH RIVER MICHIGAN AT SOUTH BEND AFFECTING ELKHART...ST. 
  JOSEPH AND BERRIEN COUNTIES 
 
.CONTINUED FLOODING COMBINED WITH SATURATED SOILS AND ADDITIONAL RAINFALL
OVER THE LAST 24 HOURS WILL KEEP SEVERAL RIVERS IN FLOOD. OVER THE NEXT FEW DAYS
THE RIVERS WILL CONTINUE TO RISE BEFORE CRESTING. 

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.


ALL TIMES ARE IN EASTERN DAYLIGHT TIME. THIS STATEMENT WILL BE 
UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY.

INC091-141-149-230310-
/O.EXT.KIWX.FL.W.0080.000000T0000Z-070828T0000Z/
/DAVI3.1.ER.070820T2057Z.070821T2300Z.070827T0000Z.NR/
1110 PM EDT TUE AUG 21 2007

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10 PM TUESDAY THE STAGE WAS 11.7 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE 
  AROUND 8 PM SUNDAY AUGUST 26.
* AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS.

$$

OHC039-230310-
/O.EXT.KIWX.FL.W.0082.070822T1500Z-070824T0900Z/
/DFCO1.1.ER.070822T1500Z.070823T0000Z.070823T0900Z.NO/
1110 PM EDT TUE AUG 21 2007

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE AUGLAIZE RIVER NEAR DEFIANCE POWER PLANT 
* FROM WEDNESDAY MORNING TO LATE THURSDAY NIGHT...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT 7 PM TUESDAY THE STAGE WAS 17.2 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE WEDNESDAY MORNING
  AND CREST NEAR 21.6 FEET AROUND 8 PM WEDNESDAY AUGUST 22 AND FALL 
  BELOW FLOOD STAGE AROUND 5 AM THURSDAY AUGUST 23.
* AT 21.0 FEET...WATER GETS INTO BACKYARDS OF HOMES ON RIVERSIDE 
  AVENUE. RIVERSIDE PARK IN DEFIANCE BEGINS TO FLOOD. FLOOD WATER 
  APPROACHES STATE ROUTE 111 UPSTREAM OF HYDRO DAM.

$$

INC003-OHC125-230310-
/O.EXT.KIWX.FL.W.0084.000000T0000Z-070823T1700Z/
/FTWI3.1.ER.070822T0051Z.070822T1200Z.070822T1700Z.NO/
1110 PM EDT TUE AUG 21 2007

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE MAUMEE RIVER AT FORT WAYNE 
* UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 8 PM TUESDAY THE STAGE WAS 17.0 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE TUESDAY EVENING 
  AND CREST NEAR 17.5 FEET AROUND  8 AM WEDNESDAY AUGUST 22 AND FALL 
  BELOW FLOOD STAGE AROUND 1 PM WEDNESDAY AUGUST 22.
* AT 18.0 FEET...THE LOWEST UNPROTECTED CITY STREETS BEGIN TO FLOOD. 
  A FEW RESIDENTS OF RIVER HAVEN ARE AFFECTED BY HIGH WATER.

$$

OHC039-069-230310-
/O.EXT.KIWX.FL.W.0085.070822T0259Z-070824T2145Z/
/DEFO1.1.ER.070822T0035Z.070822T1800Z.070823T2145Z.NO/
1110 PM EDT TUE AUG 21 2007

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE MAUMEE RIVER NEAR DEFIANCE 
* FROM THIS EVENING TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 7 PM TUESDAY THE STAGE WAS 9.9 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE TUESDAY EVENING 
  AND CREST NEAR 11.7 FEET AROUND  8 PM WEDNESDAY AUGUST 22 AND FALL 
  BELOW FLOOD STAGE AROUND  5 PM THURSDAY AUGUST 23.
* AT 12.3 FEET...FLOODING BEGINS ON AUGLAIZE AND EAST FRONT STREET 
  AND IN THE REAR OF THE BUILDING AT LEEVER GLASS.

$$

OHC069-230309-
/O.EXT.KIWX.FL.W.0086.070822T1430Z-070824T1845Z/
/CPBO1.1.ER.070822T1430Z.070823T0000Z.070823T1845Z.NO/
1110 PM EDT TUE AUG 21 2007

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE MAUMEE RIVER AT NAPOLEON 
* FROM WEDNESDAY MORNING TO FRIDAY AFTERNOON...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 8 PM TUESDAY THE STAGE WAS 9.2 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE WEDNESDAY MORNING
  AND CREST NEAR 12.8 FEET AROUND  8 PM WEDNESDAY AUGUST 22 AND FALL 
  BELOW FLOOD STAGE AROUND  2 PM THURSDAY AUGUST 23.
* AT 12.5 FEET...RECREATIONAL CAMPGROUNDS NEAR NAPOLEON BEGIN TO 
  FLOOD.

$$

INC003-033-OHC039-230309-
/O.EXT.KIWX.FL.W.0077.000000T0000Z-070825T0400Z/
/NVLI3.1.ER.070822T0100Z.070822T0600Z.070824T0400Z.NO/
1110 PM EDT TUE AUG 21 2007

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE 
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10 PM TUESDAY THE STAGE WAS 12.1 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 12.3 FEET AROUND  2 
  AM THURSDAY AUGUST 23 AND FALL BELOW FLOOD STAGE AROUND 12 AM 
  FRIDAY AUGUST 24.
* AT 12.0 FEET...DEKALB COUNTY ROAD 42 ABOUT 3 MILES NORTHEAST OF 
  NEWVILLE FLOODS. AGRICULTURAL AND LOW LANDS FLOOD ALONG THE ST. 
  JOSEPH RIVER TO THE CEDARVILLE RESERVOIR.

$$

INC003-230309-
/O.EXT.KIWX.FL.W.0078.000000T0000Z-070823T0600Z/
/ROOI3.1.ER.070821T2156Z.070822T0130Z.070822T0600Z.NO/
1110 PM EDT TUE AUG 21 2007

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE SAINT JOSEPH RIVER OHIO NEAR ST. JOE RIVER FORT WAYNE 
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 9 PM TUESDAY THE STAGE WAS 12.1 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 12.0 FOOT FLOOD STAGE 
  AROUND  2 AM WEDNESDAY AUGUST 22.
* AT 12.0 FEET...LOWLAND FLOODING BEGINS NEAR THE RIVER.

$$

OHC039-051-171-230309-
/O.CON.KIWX.FL.W.0079.000000T0000Z-070825T2000Z/
/STRO1.1.ER.070820T2333Z.070822T0200Z.070824T2000Z.NO/
1110 PM EDT TUE AUG 21 2007

THE FLOOD WARNING CONTINUES FOR
  THE TIFFIN RIVER NEAR STRYKER
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10 PM TUESDAY THE STAGE WAS 12.0 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 11.0 FOOT FLOOD STAGE 
  AROUND  4 PM FRIDAY AUGUST 24.
* AT 12.0 FEET...PORTIONS OF STATE ROUTE 66 FLOOD NORTH OF ARCHBOLD.

$$

INC039-141-MIC021-230309-
/O.CON.KIWX.FL.W.0087.000000T0000Z-070824T1800Z/
/SBNI3.1.ER.070821T2320Z.070822T1200Z.070823T1800Z.NO/
1110 PM EDT TUE AUG 21 2007

THE FLOOD WARNING CONTINUES FOR
  THE SAINT JOSEPH RIVER MICHIGAN AT SOUTH BEND
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 6 AM TUESDAY THE STAGE WAS 5.3 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 5.5 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE TUESDAY EVENING 
  AND CREST NEAR 5.7 FEET AROUND  8 AM WEDNESDAY AUGUST 22 AND FALL 
  BELOW FLOOD STAGE AROUND  2 PM THURSDAY AUGUST 23.
* AT 5.5 FEET...RIVER REACHES FLOOD STAGE...WITH THE LOWEST 
  RESIDENTIAL AREAS BEGINNING TO FLOOD.

$$
000 
WGUS83 KIWX 221509
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1109 AM EDT WED AUG 22 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  MAUMEE RIVER AT FORT WAYNE AFFECTING ALLEN AND PAULDING COUNTIES
  SAINT JOSEPH RIVER MICHIGAN AT SOUTH BEND AFFECTING ELKHART...ST. 
  JOSEPH AND BERRIEN COUNTIES
 
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

INC003-OHC125-221539-
/O.CAN.KIWX.FL.W.0084.000000T0000Z-070823T1700Z/
/FTWI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1109 AM EDT WED AUG 22 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE MAUMEE RIVER AT FORT WAYNE
* AT 8 AM WEDNESDAY THE STAGE WAS 16.3 FEET
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 17.0 FEET LAST 
  NIGHT.  THE RIVER WILL CONTINUE FALLING.


$$

INC039-141-MIC021-221539-
/O.CAN.KIWX.FL.W.0087.000000T0000Z-070824T1800Z/
/SBNI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1109 AM EDT WED AUG 22 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE SAINT JOSEPH RIVER MICHIGAN AT SOUTH BEND
* AT 6 AM WEDNESDAY THE STAGE WAS 4.7 FEET
* FLOOD STAGE IS 5.5 FEET.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Aug 21, 11:08 AM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Aug 21, 11:08 AM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1108 AM EDT TUE AUG 21 2007

.UPDATE...

MAIN ISSUES COVERED WITH THE MORNING UPDATE WAS TO LOWER
TEMPERATURES THIS AFTERNOON FOR THE NORTHERN TWO THIRDS OF THE
FORECAST AREA. CLOUD COVER HAS LIMITED HEATING THIS MORNING...AND
IT APPEARS THAT IT WILL TAKE SOME TIME TO ERODE THROUGH ENOUGH FOR
SIGNIFICANT JUMPS IN TEMPS TO OCCUR. ALSO HAVE LOWERED PRECIP
CHANCES THIS AFTERNOON SOME...SHORT RANGE MODELS SUCH AS THE
RUC SHOW SOME DEVELOPMENT THIS AFTERNOON...BUT SOME UNCERTAINTY
THERE AS THE THE AMOUNT OF HEATING FOR SOLID CONVECTION TO
FIRE...MAY END UP BEING MORE SHOWERS. BOUNDARY STILL SITS ACROSS
THE FORECAST AREA SO PRECIP IS STILL A CONCERN BUT WITH LITTLE
FRONTOGENTICAL FORCING...MORE SO WELL TO THE EAST AND WEAKENED LOW
LEVEL JET WHICH IS MOVING NEARLY PARALLEL TO THE FRONT BELIEVE
THAT THE LOWERING OF POP IS JUSTIFIED. PWATS ARE STILL VERY
HIGH...SO MENTIONED HEAVY RAINFALL WITH ANY THUNDERSTORMS THAT DO
DEVELOP...BUT THE EFFECTS WOULD BE VERY LOCALIZED.

&&

.PREV DISCUSSION... /ISSUED 701 AM EDT TUE AUG 21 2007/

SHORT TERM...TODAY AND TONIGHT.

VERY COMPLEX SETUP NEXT 24 HOURS. STATIONARY BOUNDARY DRAPED ACROSS
THE SOUTHERN PART OF THE CWA HAS REMAINED ACTIVE ALL NIGHT...MAINLY
IN A NARROW BAND FROM MIAMI/WABASH COUNTY EAST INTO PART OF NW OHIO.
SOME AREAS JUST TONIGHT HAVE PICKED UP ANOTHER 2 TO 4 INCHES OF
RAINFALL ON TOP OF WHAT HAS ALREADY FALLEN. SEE RECENT SPENES FOR
FLOODING TRENDS IN THIS AREA. CURRENTLY HAVE THINGS HANDLED WITH
AREAL FLOOD WARNING IN THE MORNING HOURS. ALSO IN TERMS OF
GRIDS/ZONES WILL COVER WITH PRE-1ST PERIOD WORDING. ACTIVITY SHOULD
CALM AROUND 12Z AS FOCUS THEN TURNS TO COMPLEX WORKING ACROSS
EASTERN IA/WESTERN ILLINOIS. OVERALL COMPLEX WAS MORE IMPRESSIVE A
FEW HOURS AGO WITH A NICE LINE OF CONVECTION ON THE LEADING EDGE.
HOWEVER AS THE COLD POOL HAS LOST ITS PUNCH CONVECTION HAD
DIMINISHED BUT STRATIFORM AREA STILL HOLDING ON. TRAJECTORIES WOULD
BRING THIS AREA IN THIS MORNING WORKING EAST WITH TIME INTO THIS
AFTERNOON. NAM/GFS OF NO USE AS THEY ARE NOT EVEN PICKING UP ON
THESE FEATURES. 4 KM WRF HAS SOME SIGNALS WITH CONVECTION IN IOWA
AROUND 6Z BUT A BIT TOO SLOW/FAR WEST. THEN JUST STALLS THE COMPLEX
OUT BY 12Z WHICH IS NOT EVEN CLOSE TO OCCURRING. THINK AT LEAST SOME
RAIN/SHOWERS SHOULD MAKE IN THIS AM SO HAVE INCREASED POPS TO LIKELY
IN THE WEST THIS AM. AND THEN SCT WEST/LIKELY EAST THIS AFTERNOON.
SEVERAL THINGS TO WATCH THROUGH THE DAY WARRANT HOLDING OFF ON TOO
MANY MORE CHANGES. WITH PWATS AROUND 2 AND SLOWER OVERALL
FLOW...VERY HEAVY RAIN STILL A THREAT. MENTIONED HEAVY RAIN IN
GRIDS/ZONES. IN TERMS OF HEADLINES...WITH WIDESPREAD HYDRO CONCERNS
IN PLACE NOW FOR A FEW DAYS...REISSUING FLOOD WATCH WILL LIKELY
SERVE MUCH OVERALL PURPOSE...SO WILL CONTINUE WITH NO WATCH AND USE
WARNINGS AS NEEDED.

TONIGHT...MODELS TRY TO TAKE BOUNDARY NORTH INTO MI THROUGH THE
NIGHT. SOME CONCERN THAT WITH ONGOING CONVECTION TODAY THAT BOUNDARY
MAY STRUGGLE TO WORK NORTH. 4KM WRF REDEVELOPS CONVECTION DURING THE
EVENING HOURS MUCH LIKE HAS OCCURRED PAST FEW NIGHTS. AM INCLINED TO
GIVE IT A NOD...AND WOULD LIKE TO MAKE CHANGES BUT SINCE ENOUGH
ISSUES WITH 1ST PERIOD LET ALONE 2ND PERIOD WILL LEAVE TNGT FORECAST
INTACT.

TEMPS WILL HAVE A MASSIVE BUST POTENTIAL TODAY WITH TIGHT GRADIENT
POSSIBLE N TO S. HAVE LOWERED TEMPS INTO THE LOWER 70S N TO LOW 80S
SOUTH. ANY SUNSHINE WILL QUICKLY ALLOW THEM TO CLIMB AND ALSO CREATE
ADDITIONAL ISSUES IN TERMS OF CONVECTION AND INCREASING HEAT
INDICES.

LONG TERM...
WEDNESDAY THROUGH MONDAY.

UNSETTLED AND STORMY PATTN TO CONT UNTIL SAT.

LTL CHG IN OVERALL FLAT WESTERLY FLW ALOFT W/STATIONARY FNTL BNDRY
STRETCHED OUT ACRS THE MIDWEST. SFC WAVE OVR KS WILL CONT TO LIFT
NEWD TWD LK HURON BY WED EVENING AND ALLOW SFC BNDRY TO MIX WELL NWD
AND PLACE CWA SQUARELY WITHIN WHAT SHLD BE A VRY UNSTABLE WARM
SECTOR WED AFTN. 00Z MODEL SOLUTIONS CERTAINLY FLOUNDERING
W/MESOSCALE DETAILS...MOST NOTABLY THE FAILURE OF CAPTURING MCS OVR
ERN IA/NE MO THIS MORNING. SUSPICION AT THIS POINT IS RENEWED
MCS/MCV GENERATION UPSTREAM ACRS THE PLAINS WILL OCCUR TONIGHT ACRS
IA AND PROGRESS EWD INTO THE AREA BY AFTN. HWVR GIVEN ABUNDANT MSTR
HERE AND CONTD LL WAA IN PLACE...CERTAINLY COULD SEE OTHER STORMS
POP IN DIFFERENTIAL HEATING.

LTL CHG XPCD THU/THU NIGHT OTHER THEN A MORE DEFINED LARGE SCALE
TRIGGER AS SECONDARY STRONGER FNTL WAVE KICKS NEWD INTO THE WRN
LAKES BY AFTN W/VRY UNSTABLE AIRMASS IN PLACE ONCE AGAIN. HOWEVER
GFS MOS TEMPS ARE RIDICULOUS AND DISCARDED IN FVR OF MORE PALATABLE
MET NUMBERS AND SAME FOR FRI.

THIRD AND FINAL SFC WAVE TO KICK OUT SOMETIME FRI ALTHOUGH MED RANGE
MODEL SOLUTIONS QUITE LARGE AND UNCERTAIN. CONSENSUS WOULD BRING
CDFNT THROUGH CWA SOMETIME FRI NIGHT W/SFC RIDGING BLDG THROUGH THE
WEEKEND AND A NEEDED DRYING OUT. WILL MAKE FEW CHGS TO GOING GRIDS
WHICH HAVE A GOOD HANDLE ON THINGS.

AVIATION...
WIDESPREAD LIFR/IFR CONDS THIS MORNING WILL SLOWLY IMPROVE W/VFR
XPCD TWD 18Z. PRIMARY ISSUE FOR THIS MORNING IS WHETHER OR NOT CONVN
REDVLPS AHD OF MCV OVR WRN IL ALG OUTFLW BNDRY APCHG WRN INDIANA
BORDER. BTR SPRT ACRS THE SOUTH EARLY ON ESP W/SMALL CONVECTIVE
CLUSTER WEST OF KIKK WHICH MAY SURVIVE THE TRIP EASTWARD AND AFFECT
THE KFWA TERMINAL TWD 16Z IF IT HOLDS. OTHER ISSUE IS IF/WHEN/WHERE
CONVN DVLPS THIS AFTN. DOUBT STATIONARY FNTL BNDRY WILL MAKE MUCH
PROGRESS NORTHWARD ESP GIVEN MERGER OF OUTFLW BNDRY COMING OUT OF IL.
SFC WAVE EJECTING OUT OF KS AND RENEWED LL MASS FLUX THIS AFTN SHLD
REFIRE STORMS AND WILL AT THIS POINT CARRY A CB MENTION IN THE LEAST.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE.......SCHOTT
SHORT TERM/AVIATION...HOLSTEN
LONG TERM....FISHER
Hazardous weather outlook, Aug 21, 11:55 AM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1155 AM EDT TUE AUG 21 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-220945-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1155 AM EDT TUE AUG 21 2007 /1055 AM CDT TUE AUG 21 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER
THE AREA LATER THIS AFTERNOON. A FEW THUNDERSTORMS MAY CONTAIN HEAVY
RAINFALL AND MAY RESULT IN ADDITIONAL LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A GOOD CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...WEDNESDAY
AFTERNOON THROUGH FRIDAY NIGHT. IN ADDITION THE THREAT OF LOCALLY
HEAVY RAINFALL WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT...BUT REPORTS OF FLOODING WOULD BE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-061-220945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
1155 AM EDT TUE AUG 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...WEDNESDAY
AFTERNOON THROUGH FRIDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

SCHOTT

In the hours before

Local storm report, Aug 21, 7:27 AM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
727 AM EDT TUE AUG 21 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0724 AM     HEAVY RAIN       PANDORA                 40.95N  83.96W
08/21/2007  M6.18 INCH       PUTNAM             OH   TRAINED SPOTTER

            6.18 INCHES OF RAIN REPORTED SINCE MIDNIGHT...THIS ON
            TOP OF THE 2.03 INCHES OF RAIN THAT FELL YESTERDAY.

&&

MCS
Local storm report, Aug 21, 9:22 AM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
922 AM EDT TUE AUG 21 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0914 AM     FLOOD            0 N OTTAWA              41.02N  84.04W
08/21/2007                   PUTNAM             OH   LAW ENFORCEMENT

            COUNTYWIDE FLOODING PROBLEMS...NUMEROUS ROADWAYS WITH
            STANDING OR FLOWING WATER OVER THEM. ST RD 613 FROM 108
            TO 109...ST RD 189 NEAR RIMER...ROUTE 224 NEAR ROAD
            L...HWY 694 NEAR CLOVERDALE...HWY 115 JUST SOUTH OF
            VAUGHNSVILLE...HWY 115 NEAR KALIDA.

&&

SCHOTT
Local storm report, Aug 21, 9:24 AM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
924 AM EDT TUE AUG 21 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0923 AM     FLOOD            0 N PAULDING            41.14N  84.58W
08/21/2007                   PAULDING           OH   LAW ENFORCEMENT

            MANY COUNTY ROADS WITH SMALL AMOUNTS OF STANDING WATER
            ON THEM THIS MORNING. CONDITIONS ARE IMPROVING.

&&

SCHOTT
Local storm report, Aug 21, 9:27 AM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
927 AM EDT TUE AUG 21 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0924 AM     FLOOD            0 N DECATUR             40.83N  84.93W
08/21/2007                   ADAMS              IN   LAW ENFORCEMENT

            MANY COUNTY ROADS WITH STANDING WATER FROM OVERFLOWING
            DITCHES. MINOR WATER ISSUES ACROSS PORTIONS OF US 224
            AND IN 224 NEAR PLEASANT MILLS.

&&

SCHOTT
Local storm report, Aug 21, 9:34 AM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
934 AM EDT TUE AUG 21 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0910 AM     FLOOD            0 N VAN WERT            40.86N  84.58W
08/21/2007                   VAN WERT           OH   EMERGENCY MNGR

            MANY COUNTY ROADWAYS WITH STANDING WATER IN LOW LYING
            AREAS OR FROM OVERFLOWING DITCHES.

&&

SCHOTT
Local storm report, Aug 21, 11:42 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1142 AM EDT TUE AUG 21 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1120 AM     FLOOD            BLUFFTON                40.89N  83.89W
08/21/2007                   ALLEN              OH   EMERGENCY MNGR

            MAJOR FLOODING FROM RILEY CREEK...A TRIBUTARY OFF OF
            THE BLANCHARD RIVER. 30 TO 40 HOUSES EVACUATED.
            NORTHBOUND AND SOUTHBOUND LANES ON INTERSTATE 75 FLOODED
            OVER AND CLOSED IN BLUFFTON.

&&

MCS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 11:25 AM EDTRiver Flood WarningIWXAllen24 hr

Nearby

River Flood Warnings in Indiana, 2007River Flood Warnings in Michigan, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.